Do your stools ever feel like acid?
Posted 07 June 2011 - 09:20 AM
Posted 07 June 2011 - 11:15 AM
Posted 07 June 2011 - 04:15 PM
Posted 07 June 2011 - 04:47 PM
Hi, Kathleen....I mentioned a couple of days ago that I had a touch of food poisoning, or maybe it was a 24-hour intestinal bug. But ever since then, my whole abdominal area feels really "off." Not really painful, but uncomfortable. It feels as if everything in my body is kind of hyper, as if I was stuck in "flight or fight" mode. It's a feeling of constant butterflies, and I can't seem to get ride of it.I had watery diarrhea two days ago, but it stopped after a few hours. Then the night after that I woke up bloated and had to throw up at 2:00 in the morning. I immediately felt better, and I didn't have to throw up anymore after that.But I feel as if my entire midsection is irritated....which, I suppose, it is.I'm eating bland food, but like today, I had scrambled eggs, white rice, and 1/2 slice of pita bread. In 30 minutes, I had cramping and diarrhea......yellowish, with mucous, burning......Two hours later, more cramping and diarrhea.....yellowish, with mucous, burning....And now, a few minutes ago.....more cramping and diarrhea.....yellowish, with mucous, burning....It's not as if I haven't gone through this cycle before during my 30 year history with IBS. I have.....a lot. It's just that I would like to help myself.My doctor prescribed Levsin, but I have not tried it, yet. Is this a good time to do so?Usually, my IBS may cause diarrhea, multiple times, with cramping, but then my whole midsection area doesn't continue to feel irritated as it is now.Thank you for your advice. I do take it seriously.D
Usually that is bile not stomach acids. The small intestine neutralizes the stomach acid so it usually doesn't make it out the back end.Excess bile in the colon causes diarrhea (mostly seen in people with the part of the small intestine that recycles the bile removed or gall bladder surgery so can't regulate the release, but can be seen in IBSers when things are just off balance).Soluble fibers may help bind up the bile, as can calcium carbonate (see LNAPE's Calcium Thread in the diarrhea forum), and there are prescription bile binders that tend to all be constipating and can be used to control IBS-D.
Posted 07 June 2011 - 04:49 PM
Posted 07 June 2011 - 07:48 PM
Posted 08 June 2011 - 12:57 PM
Thank you, Kathleen. You really are a wealth of valuable information, and I am grateful to you.I had thought about trying Citrucel and Imodium. I will check into the information re calcium supplements. Also, I'm starting a diary, and perhaps I will eventually be able to see a pattern as to when the flares occur.Also, thank you for reminding me that a GI infection can upset the gut for quite a long period of time. Today, the irritable feeling in my gut is gone. But I've had my normal everyday diarrhea several times.......this time it's without the horrible cramping and spasms, and it is not acidic or yellow in color.I am continuing to eat a very bland diet.Again, thank you, Kathleen. Your advice I am taking to heart.
Well post gall bladder diarrhea isn't usually considered dangerous, "just" annoying. However annoying can really diminish quality of life.You might see if the home treatments (LNAPE had this post gall bladder removal diarrhea and found the Calcium supplements helped her) like Calcium supplements, lower fat diet or soluble fiber like psyllium (metamucil) or oat bran help.If you can't control it at home it may be worth having a talk with the doctor about a bile binder. Questran and other meds like this tend to be really low risk, and sometimes make a huge difference for people.A GI infection can upset the regulation of the gut for up to 6 weeks so having issues even after that infection clears is pretty normal.Levsin tends to help with the cramping pain, but may not do much for the bile diarrhea.
Posted 08 June 2011 - 01:40 PM
Posted 08 June 2011 - 02:18 PM
Hi Daffodil,I don't really think it's serious, as Kathleen has said, but it certainly is painful, isn't it?From what I understand about what Kathleen explained, the yellowish, artificial color....which is what mine is like, too.......is due to the bile, and that's also what is causing the acidic, burning when it exits our bodies.I think I'm going to try her recommendations. If I don't get any relief, I think I'll go back to my gastroenterologist and ask for a medication to help with the bile problem.Do you have this problem often? My diarrhea is not always acidic, nor is it always yellow. But I seem to have bouts, or "flare-ups," in which I can go several days with burning, yellow diarrhea. And the cramping. Oh my goodness, the cramping is excruciatingly painful with this.Maybe you could try some of the things Kathleen suggested. And then we can post about whether it has helped us or not.Good luck.
also feel soreness/burning if the D. is worse -like lots timesand bright bright yellow - so bright it looks artificial colourno idea thojust keep getting told its nothing
Posted 08 June 2011 - 02:29 PM
Posted 08 June 2011 - 03:42 PM
Posted 08 June 2011 - 09:31 PM
Posted 09 June 2011 - 08:53 AM
Hi mommy,I'm not familiar with "cdiff." What is it? And what are the tests to diagnose it?Thanks,D
The yellow for me was indicative of cdiff, if that might be a concern you may want to consider being tested.
Posted 09 June 2011 - 12:22 PM
Posted 10 June 2011 - 07:55 AM
Kathleen,Thanks for the explanation. I had never heard of this.D
C. diff is a bacteria many of us have in our gut but usually it stays under control.When it overgrows (most typically after people have been on antibiotics or in the hospital, but sometimes at other times) it can cause diarrhea. Commonly it causes severe, unrelenting, extremely urgent diarrhea and can in some people have some serious complications. They test for it with a stool sample.It is not the only reason stool is yellow, but the diarrhea with it is severe enough it isn't surprising it is yellow as stool always starts yellow and takes some time to turn brown, and with C. diff it may not hang around inside long enough to change colors.Bile acid diarrhea is also commonly yellow (like after a gall bladder removal).